Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 214, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2017, 3:53 PM EDT for Madison County, Florida. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2017, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 13, 2017, 5:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Madison County, FL
The radar
The Moody AFB radar (KVAX), 58 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:28 PM EDT | TSTM WND DMG | 2 E Madison, FL | TREE PARTIALLY BLOCKING WESTBOUND LANE NEAR INTERSECTION OF HIGHWAY 90 AND NE COUNTRY KITCHEN ROAD |
| Jul 13, 4:28 PM EDT | TSTM WND DMG | Madison, FL | REPORTS OF TREES AND POWERLINES DOWN ACROSS MADISON COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WUUS52 KTAE 131953
SVRTAE
FLC079-132100-
/O.NEW.KTAE.SV.W.0214.170713T1953Z-170713T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
353 PM EDT THU JUL 13 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Eastern Madison County in Big Bend of Florida...
* Until 500 PM EDT
* At 352 PM EDT, National Weather Service Doppler radar indicated a
severe thunderstorm capable of producing damaging winds in excess
of 60 mph. This storm was located over Suwannee River State Park,
and moving west at 20 mph.
* Locations impacted include...
Madison, Lee, Cherry Lake, Hanson, Pinetta and Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has a history of producing wind damage in Suwannee
County. For your protection, move to an interior room on the lowest
floor of your home or business.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3026 8347 3030 8347
3031 8354 3064 8341 3064 8331 3062 8327
3059 8326 3055 8326 3052 8324 3047 8324
3046 8322 3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 1952Z 099DEG 16KT 3038 8313
$$
38-GODSEY1 follow-up statement
074
WWUS52 KTAE 132010
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
410 PM EDT THU JUL 13 2017
FLC079-132100-
/O.CON.KTAE.SV.W.0214.000000T0000Z-170713T2100Z/
Madison FL-
410 PM EDT THU JUL 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN MADISON COUNTY...
At 410 PM EDT, a severe thunderstorm was located near Suwannee River
State Park, moving west at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Madison, Lee, Cherry Lake, Hanson, Pinetta and Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3026 8347 3030 8347
3031 8354 3064 8341 3064 8331 3062 8327
3059 8326 3055 8326 3052 8324 3047 8324
3046 8322 3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 2010Z 099DEG 16KT 3039 8322
HAIL...<.75IN
WIND...60MPH
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:04 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 13, 3:04 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 304 PM EDT Thu Jul 13 2017 .NEAR TERM [Through Tonight]... Deep layer ridging will prevail across the region through today. Sounding data, satellite imagery, and model data depict a wedge of dry air over the Tri-State region this morning. This area of dry air aloft will move west across the region through the early afternoon and be replaced from the southeast by a plume of tropical moisture. Showers and storms are developing along the leading edge of this plume where outflow from convection across the Peninsula is moving through the northeast Gulf. Scattered showers and storms will be possible this morning along the Forgotten Coast and possibly the panhandle coast. Otherwise, the ESE steering flow would favor a slightly later start to seabreeze activity than the more southerly regimes. It would also favor convection along the Atlantic seabreeze rather than the Gulf seabreeze spreading inland through the day. So, expect a scattering of storms across the Panhandle and western Big Bend later this afternoon, with the bulk of the rain late in the afternoon across the central and eastern Big Bend and up into south- central Georgia. With forecast lapse rates ~6.2C and wet microburst indicators on the low-end of severe thresholds, a few of the strongest storms today could have the potential for damaging winds. Highs will near the mid 90s, with heat indices nearing 100 degrees. .SHORT TERM [Friday Through Saturday Night]... The western extent of the Bermuda Ridge will build across our forecast area Friday, extending from the surface to the upper levels. Mid-layer drying/subsidence associated with this feature will limit the coverage of deep moist convection across our region, with the greatest chance of rain across the FL Panhandle (30-40% PoP) where there will still be adequate moisture. Elsewhere PoPs will be 20% or less. An upper trough will begin to develop across much of the eastern CONUS Saturday and Saturday night, and a weakening surface cold front will stall across north-central GA and AL. While we don't expect any synoptic scale forcing from the trough, the prevailing wind field we be altered in such a way as to increase deep-layer moisture somewhat across our region, and shift the sea breeze circulation so that the rain chances will be near average (30-40%) and fairly evenly distributed across the area. It will be warm this weekend, with high temperatures in the mid 90s and lows in the mid 70s. .LONG TERM [Sunday Through Thursday]... A mean deep-layer trough will be the main synoptic feature across much of the Southeast, with moist southwest winds expected across our forecast area. This is typically a favorable environment for the development of scattered to numerous daytime thunderstorms as the sea breeze fronts form and move inland. PoPs will be in the 30-50% range (highest south) each afternoon, with slight rain chances overnight. Temperatures will be near average with lows in the 70s and highs in the lower to mid 90s. && .AVIATION [Through 18Z Friday]... After reviewing the shower distribution yesterday resulting in restrictions at DHN, have included MVFR/IFR restrictions at both ABY and DHN closer to dawn this morning. Confidence is low regarding these restrictions as models don't depict it occurring but didn't last night either. Shower and thunderstorm activity today will be most likely at TLH and VLD late in the afternoon and possibly ABY in the evening. Outside of restrictions in storms, VFR should prevail at all sites after 13z. && .MARINE... With a high pressure ridge near and north of the marine area, the prevailing winds through Saturday will be east to southeast less than 15 knots, with seas 3 feet or less. As the ridge becomes centered over the coastal waters Sunday and Monday, winds will become south to southwest 5 to 10 knots, with sea 2 feet or less. && .FIRE WEATHER... There are no fire weather concerns for the next several days. && .HYDROLOGY... A typical summertime pattern is expected, with locally heavy rains possible, but organized heavy rain that would lead to river flooding or flash flooding is unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 74 94 74 / 20 20 10 40 10 Panama City 77 90 77 90 77 / 30 40 10 30 10 Dothan 75 94 74 94 74 / 20 40 10 30 20 Albany 75 95 75 94 74 / 10 20 10 30 20 Valdosta 74 95 74 95 74 / 10 20 10 30 20 Cross City 74 94 74 94 74 / 10 20 10 20 10 Apalachicola 77 90 77 90 77 / 30 40 20 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey SHORT TERM...Fournier LONG TERM...Fournier AVIATION...Godsey MARINE...Fournier FIRE WEATHER...Weston HYDROLOGY...Fournier
In the hours before
Special weather statement, Jul 13, 3:33 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
333 PM EDT THU JUL 13 2017
FLZ019-GAZ160-161-132030-
Madison FL-Lanier GA-Lowndes GA-
333 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON COUNTY IN THE
FLORIDA BIG BEND AND LOWNDES AND LANIER COUNTIES IN SOUTH
CENTRAL GEORGIA UNTIL 430 PM EDT...
At 331 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 10 miles south of Du
Pont to 6 miles north of Luraville. Movement was northwest at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Madison, Lake Park, Lakeland, Valdosta, Moody Air Force Base, Meigs,
Dasher, Lee, Naylor, Courthouse, Greenwood, Twin Lakes, Hopewell,
Pinetta, Hansell, Valdosta Regional Airport, I-75 At Exit 5,
Clyattville, Hanson and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3063 8328 3042 8322 3041 8319
3039 8317 3035 8321 3026 8324 3026 8335
3034 8356 3064 8339 3064 8336 3066 8338
3115 8309 3105 8297 3087 8297
TIME...MOT...LOC 1931Z 131DEG 17KT 3085 8283 3021 8313
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:29 PM EDT | Special Marine Warning | TAE | 91 min | |
| Jul 13, 3:33 PM EDT | Special Weather Statement | TAE | Madison | 57 min |
| Jul 13, 4:20 PM EDT | Special Weather Statement | TAE | Taylor | 40 min |
| Jul 13, 4:32 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 43 min |
| Jul 13, 4:47 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 43 min |
| Jul 13, 5:05 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 55 min |
| Jul 13, 5:28 PM EDT | Special Weather Statement | TAE | Leon | 62 min |
| Jul 13, 6:34 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.